blueish lips

With my asthma, before starting on my meds my lips went blue alot when walking about.

After starting on asthma meds my blue lips went away.

Recently one of my asthma meds have been alterd again to sertide and my hubby said my

lips go blueish again.

Im not to worried because my doctor and my hospital consultant and the hospital when admitted twice for breathing probs last year know all about it and not worried in any way.Also had heart tests that did show a slight prob but they arent worried with it.

I was told that blueish lips is a sign of asthma and not to worry.

So would like to here of anyone whos lips go like that as dont know anyone with asthma.

love Glynis xxx

edit-will keep a note on when it happens as I only know when people tell me its happening also will tell the doctor again today its started again.I always need my reliever when it happens and then goes away


-Our new doctor has told me ive got to monitor my blue lips as sertide might not be the right inhaler for me as they stopped going blue with the others and was one of the reasons got put on asthma stuff 2 years ago

7 Replies

  • I often get blue lips. I was told to always worry and act when lips are blue as it is a sign of low oxygen levels in the blood. I would mention it to your doctor at the first available opportunity.

  • I would discuss this further with ur dr Glynis, as blue lips indicate low oxygen in the blood,may be caused by your asthma not being managed with your current treatment.

  • Thankyou for your replies ,I have seen the doc today and put detail on my

    original post above ,

    love Glynis xxx

  • I would definitely go to a&e and call and ambulance every time your lips go blue - it's a sign you have low oxygen levels and this means your asthma's in quite a bad day.

    I very rarely go blue but the last time i did when the ambulance were called my sats were about 84%, so as i say it really is critical.


  • Hi Glynis,

    Blue lips or Cyanosis to give it it's proper name happens sometimes in a lot of heart conditions. It's what's called peripheral cyanosis which means there is a lack of oxygenated blood getting to the extremities, in your case your lips. it isn't usually life threatening but in view of your medical history it's always better to see your G.P If in doubt you could always phone your local A&E as they should be able to get your notes and tell you what you should do. Take care, LIZ x

  • Thankyou LIZ.

    Went the doctors and just told me keep a note on when it happens and

    go AnE IF get problems.

    The doctor wants to see if its my new inhaler my hospital con put me on as the other inhalers stopped it.

    I do have a minor heart problem they are aware of after a cardio ecco

    love Glynis xxx

  • I do not tend to get blue lips with my asthma Glynis, like other said you sgould be very careful and keep a note of whenever this happens and if you feel unwell when it happens I think you should at least call NHS Direct.

    I do get blue hands and feet but I think thats just bad circulation at times as i also go very cold but dont think i have ever had blue lips

    keep well and look after yourself


You may also like...